Alert archive / South Dakota / Wind Advisories in 2010

Wind Advisory 4, NWS Sioux Falls, SD

May 1, 20104 states

NWS Sioux Falls, SD issued this wind advisory at May 1, 2010, 3:08 AM CDT for 4 states. It took effect at May 1, 2010, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 1, 2010, 3:08 AM CDT (08:08 UTC)
In effect from
May 1, 2010, 10:00 AM CDT
Expired
May 1, 2010, 7:00 PM CDT
In force
9 hr
Issued by
NWS Sioux Falls, SD
All 45 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2010-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2010-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1409 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WWUS73 KFSD 010808
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
308 AM CDT SAT MAY 1 2010



.LOW PRESSURE CENTERED OVER SOUTHERN CANADA...WILL PRODUCE STRONG 
WINDS ACROSS MUCH OF THE NORTHERN PLAINS TODAY. SUSTAINED WEST TO
SOUTHWEST WINDS OF 25 TO 35 MPH WILL BE COMMON TODAY...WITH GUSTS
UP TO 45 MPH.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-011615-
/O.NEW.KFSD.WI.Y.0004.100501T1500Z-100502T0000Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
308 AM CDT SAT MAY 1 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 


* TIMING...WINDS INCREASING DURING THE MORNING...THEN REMAINING
  STRONG THROUGH THE AFTERNOON. WINDS WILL DECREASE THIS EVENING. 


* WEATHER CONDITIONS...WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH
  WILL BE COMMON TODAY. WINDS MAY GUSTS AS HIGH AS 45 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
97
3 follow-up statements
245 
WWUS73 KFSD 011503
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1003 AM CDT SAT MAY 1 2010

.LOW PRESSURE CENTERED OVER SOUTHERN CANADA...WILL PRODUCE STRONG
WINDS ACROSS MUCH OF THE NORTHERN PLAINS TODAY. SUSTAINED WEST TO
SOUTHWEST WINDS OF 25 TO 35 MPH WILL BE COMMON TODAY...WITH GUSTS
UP TO 45 MPH.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-012315-
/O.CON.KFSD.WI.Y.0004.000000T0000Z-100502T0000Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
1003 AM CDT SAT MAY 1 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...STRONG WINDS ARE EXPECTED TO CONTINUE FROM LATE THIS
  MORNING THROUGH THE AFTERNOON. THE WINDS WILL DECREASE THIS
  EVENING.

* WEATHER CONDITIONS...WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH
  WILL BE COMMON TODAY. WINDS MAY GUSTS AS HIGH AS 45
  MPH...ESPECIALLY IN OPEN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

SCHUMACHER
626 
WWUS73 KFSD 012059
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
359 PM CDT SAT MAY 1 2010

.LOW PRESSURE CENTERED OVER SOUTHERN CANADA...WILL PRODUCE STRONG
WINDS ACROSS PORTIONS OF THE NORTHERN PLAINS INTO THE EARLY
EVENING HOURS. SUSTAINED WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH
WITH OCCASIONAL GUSTS TO 45 MPH WILL CONTINUE ACROSS EAST CENTRAL
SOUTH DAKOTA INTO SOUTHWEST MINNESOTA THROUGH 7 PM THIS EVENING.
THE STRONG WINDS WILL DIMINISH DURING THE EVENING HOURS. 

IAZ001>003-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ050-
057>071-012200-
/O.CAN.KFSD.WI.Y.0004.000000T0000Z-100502T0000Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-ROCK-DIXON-DAKOTA-GREGORY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...GREGORY...BURKE...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
359 PM CDT SAT MAY 1 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND ADVISORY. 

WESTERLY WINDS AT 20 TO 30 MPH WILL CONTINUE ACROSS THE AREA INTO
THE EARLY EVENING HOURS...BUT THESE WINDS ARE LESS THAN THOSE
REQUIRED FOR A WIND ADVISORY. THE GUSTY WINDS WILL DIMINISH AFTER
SUNSET.

$$

MNZ071-072-080-081-089-090-097-SDZ038>040-052>056-020000-
/O.CON.KFSD.WI.Y.0004.000000T0000Z-100502T0000Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BEADLE-
KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU
359 PM CDT SAT MAY 1 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS
  THEN BEGIN TO GRADUALLY DIMINISH THROUGH THE REST OF THE
  EVENING. 

* WEATHER CONDITIONS...WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH
  WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY EVENING...THEN
  GRADUALLY DECREASE THROUGH THE REST OF THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
GH
269 
WWUS73 KFSD 012355
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
655 PM CDT SAT MAY 1 2010

.LOW PRESSURE WILL REMAIN OVER FAR SOUTHERN CANADA THROUGH SUNDAY.
WIND SPEEDS SHOULD CONTINUE TO DECREASE WITH SUNSET...AND THOUGH
WINDS ARE EXPECTED TO PICK UP AGAIN BY MID MORNING SUNDAY...SPEEDS
WILL REMAIN LOWER THAN WERE SEEN ACROSS THE AREA TODAY.

MNZ071-072-080-081-089-090-097-SDZ038>040-052>056-020100-
/O.EXP.KFSD.WI.Y.0004.000000T0000Z-100502T0000Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BEADLE-
KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU
655 PM CDT SAT MAY 1 2010

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA...WITH SPEEDS OF 10
TO 20 MPH EXPECTED FOR THE REMAINDER OF THE NIGHT. THEREFORE THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE AS SCHEDULED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Apr 30, 9:30 PM CDT, 5 hours 38 minutes earlier.

Area forecast discussion, Apr 30, 9:30 PM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
930 PM CDT FRI APR 30 2010

.DISCUSSION...
LINGERING LGT SHWRS/SPRINKLES HAVE ALMOST DSIPTED AND FCST LOOKS ON
TARGET THERE. WILL UPDATE ZONES IN A LTL BIT TO REMOVE THE
SHWR/SPRINKLE MENTN. OTRW FCST HAS BEEN GOING WELL...COOLED LOWS
SWRN CRNR OF FCST AREA EVER SO SLIGHTLY. KEPT MOCLDY W...MAINLY
NW...TO PTCLDY ELSEWHERE. CURRENT BREEZES SHUD HOLD FAIRLY STDY. AN
OCNL MINOR PICKUP IN SPEED PSBL BUT MAIN WIND INCREASE WILL BE AFTER
DAYBREAK.

&&

.AVIATION...
VFR CONDITIONS ANTICIPATED THROUGH 00Z SUNDAY. MAINLY MID LEVEL CIGS
ACROSS THE AREA...THOUGH AREAS 3-4KFT CIGS WILL ROTATE THROUGH NWRN
HALF OF THE CWA THROUGH 9-10Z. MIXY WEST-SOUTHWEST WINDS WILL FOR
SATURDAY WILL RESULT IN NUMEROUS GUSTS AOA 25KTS DEVELOPING SHORTLY
AFTER SUNRISE SATURDAY...WITH GUSTS DROPPING OFF BY 00Z SUNDAY. /JH

&&

.PREV DISCUSSION...
BEGINNING TO SEE A FEW SHOWERS AND THUNDERSTORMS DEVELOP OVER
PORTIONS OF NORTH CENTRAL AND NORTHEASTERN SOUTH DAKOTA THIS
AFTERNOON ALONG AN INSTABILITY AXIS SITUATED OVER THAT AREA...AND
MAY SEE SOME OF THIS ACTIVITY SCRAPE ACROSS OUR NORTHERN LOCALES
INTO THE VERY EARLY EVENING. WITH COLD AIR ALOFT/FREEZING LEVELS
AROUND 6000 FT/WEAK ELEVATED CAPE/MIDLEVEL SHEAR MAY SEE SOME SMALL
HAIL WITH THESE STORMS. OTHERWISE...EXPECTING THIS ACTIVITY TO WANE
AFTER SUNSET. THE UPPER LEVEL LOW CENTERED OVER WESTERN NORTH DAKOTA
LATE THIS AFTERNOON WILL SWING TO THE SOUTH AND EAST
OVERNIGHT...KEEPING A GOOD BIT OF CLOUD COVER IN OUR NORTH...BUT
THINK THAT ANY PRECIPITATION WILL REMAIN TO THE NORTH OF OUR CWA.
EVEN WITH CAA...TEMPERATURES TONIGHT WILL NOT DROP OFF TOO
DRASTICALLY...GENERALLY IN THE LOWER 40S...WITH WINDS STAYING UP IN
RESPONSE TO A TIGHTENING GRADIENT AS SURFACE LOW PRESSURE WINDS UP
ALONG THE U.S./CANADIAN BORDER.  /JM

BRISK WSWLY FLOW SHOULD MIX OUT VERY WELL FOR SAT...WITH WARMEST
TEMPS FOR SERN CWA. WSWLY WINDS SHOULD NOT GET TOO OUT OF CONTROL
WITH LITTLE COLD ADVECTION APPARENT. ALSO APPEARS CAP ABV 600MB
SHOULD PRECLUDE AFTN CONVECTION FOR MOST OF AREA SO WILL LEAVE DRY.
FAIRLY MIXY AND MILD FOR SAT NGT ESP EAST OF I29 WHERE GRADIENT
LINGERS. FOR SUN SHOULD BE COLD ADVECTION ALOFT ASSCD WITH NRN
STREAM SHORT WAVE. PUT IN ISOLD -SHRA ENTIRE AREA IN THE AFTN...
WITH MORE FOCUS TO THE SOUTH...BUT COLDER AIR ALOFT TO THE NORTH.
COOLER SFC RIDGE MOVES ESE OVER CWA SUN NGT AND MAY BE SOME GOOD
RADIATIONAL COOLING. THEN WLY FLOW GRADUALLY BECOMES SLY FM MON THRU
EARLY TUE WITH MODIFYING AIR MASS. BEST WARMING FOR MON AFTN SHOULD
BE ALONG MISSOURI VALLEY WITH WARM ADVECTION...AND FOR TUES WILL BE
SRN AND ERN CWA WITH BEST MIXING ALG AND AHEAD OF CDFNT. 18Z NAM
APPEARS TO HAVE A SLOW AND COLD BIAS DURG THIS PERIOD. PUT IN A SLGT
CHC TSTMS EAST OF I29 TUES AFTN WITH FOCUS AHEAD OF NRN STREAM SHORT
WAVE...BUT ANOTHER WEAK BAROCLINIC ZONE AFFECTS SRN CWA TUES NGT
BEHIND CDFNT. MODELS HAVE TYPICAL CONTINUITY ISSUES WITH SHORT WAVES
IN THE LONG RANGE...BUT IT APPEARS FROM COMPOSITE OF MODELS THAT
THERE IS A CHC OF RAIN MAINLY ALONG AND SOUTH OF I90 FOR THU NGT
INTO FRI MRNG. NO SNOWSTORM LIKE THE 00Z ECMWF HAD...BUT IT SHOULD
BE COOLER THAN 12Z HPC GUID HIGHS FOR WED THRU FRI./ RYRHOLM

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

WILLIAMS
Hazardous weather outlook, Apr 30, 11:30 AM CDT, 15 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1130 AM CDT FRI APR 30 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-011200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1130 AM CDT FRI APR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA
THIS AFTERNOON. SOME OF THE STRONGER STORMS MAY BE CAPABLE OF
PRODUCING HAIL TO THE SIZE OF NICKELS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SOUTHWEST TO WESTERLY WINDS OF 20 TO 35 MPH ARE EXPECTED TO
DEVELOP ACROSS THE AREA ON SATURDAY.  THESE WINDS WILL SUBSIDE
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Wind Advisories in South Dakota, 2010Wind Advisories in Iowa, 2010Wind Advisories in Minnesota, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.